Format

Send to

Choose Destination
Rinsho Shinkeigaku. 2007 May;47(5):234-6.

[Ischemic stroke associated with LH-RH analogue (leuprorelin) administration in a young woman].

[Article in Japanese]

Author information

1
Neurology, Hara-Sanshin Hospital.

Abstract

A 33-year-old woman suffering from endometriosis was admitted to our hospital because of acute-onset diplopia and gait instability. She had a low-grade fever and cough 7 days before admission. On admission, she had left eye deviation downward on the inside, bilateral upper gaze impairment, and left Barrés sign with myoclonic-like movement of the left hand. MRI with diffusion-weighted images (DWI) showed high signal intensity in the right thalamus. The lesion had low signal intensity on an apparent diffusion coefficient (ADC) map, indicating cytotoxic edema. Although the presence of antecedent infection and moderate inflammatory changes shown by blood analysis prevented exclusion of inflammatory disorders such as cerebral angitis or acute disseminating encephalomyelitis, cerebral infarction was strongly suspected. The patient was treated with the free radical scavenger edaravone and high-dose dexamethasone; antiplatelet treatment was not used because of menstrual bleeding. Activation of coagulo-fibrinolytic system such as the elevated plasma level of D-dimer was present, and a luteinizing hormone-releasing hormone (LH-RH) analogue (leuprorelin) had been administered 4 days before hospitalization. This circumstance suggests the possibility that treatment with an LH-RH analogue may cause ischemic stroke in young women.

PMID:
17585607
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center